Alabama, 2002Damaging Wind in Alabama, June 13, 2002
June 13, 2002 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 13, 2:00 PM CST, 0 minutes earlier.
Area forecast discussion, Jun 13, 2:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT THU JUN 13 2002
NUMEROUS VORT LOBES AND MCVS SPINNING AROUND REGION THIS AFTERNOON...
AS DEPICTED BY SATELLITE IMAGERY. RATHER NICE MCV SHOWING UP IN AR
MOVING SLOWLY EASTWARD...AND COULD BRING TROUBLE TONIGHT. ODDLY
ENOUGH...AVN PICKED UP ON THIS FEATURE BETTER THAN ETA...BUT ETA
MOS IS CONSIDERABLY HIGHER THAN AVN MOS IN POPS TONIGHT. ALSO...
BROAD BAND OF CONVECTION FROM NORTHERN MS INTO SOUTHERN MIDDLE TN
GATHERING A HEAD OF STEAM...AND WILL LIKELY CONTINUE TO MOVE EAST
AND SOUTHEAST THIS EVENING. THEREFORE...HAVE DECIDED TO GO WITH
LIKELY (AT LEAST) POPS TCL-BHM-ANB NORTH...AND GOOD CHANCE SOUTH OF
THOSE CITIES TONIGHT.
HAVE A FEELING NEXT ROUND OF CONVECTION WILL COME WITH ANOTHER MCV...
ASSOCIATED WITH THE ACTIVITY NOW STRADDLING THE RED RIVER. THATS
ABOUT 24 HOURS AWAY...WHICH WOULD INDICATE MORE STORMINESS TOMORROW
AFTERNOON. ETA MODEL SHOWS SOME DRYING FROM THE NORTHWEST...AND GUT
FEELING IS THAT STORMINESS TOMORROW WILL EVENTUALLY GET SHUNTED
SOUTH OF I-20.
BESIDES SOME LEFTOVER RAIN EARLY TOMORROW NIGHT IN THE SOUTHERN
ZONES...CONDITIONS DRY OUT AND GET A BIT LESS HUMID FOR THE END OF
THE WEEK AND START OF THE WEEKEND.
HSV 067/084/060/082 7400
BHM 069/085/061/086 7700
MGM 071/088/066/088 5630
.BHM...NONE.
In the hours before
Special weather statement, Jun 13, 11:20 AM CST, 2 hours 40 minutes before
ALZ001>050-132100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 PM CDT THU JUN 13 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA
MOISTURE WILL CONTINUE TO INCREASE ACROSS NORTHERN AND CENTRAL
ALABAMA THIS AFTERNOON AND EVENING. A COLD FRONT WILL BE
APPROACHING NORTHERN ALABAMA TONIGHT. THIS FRONT WILL CAUSE
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND
TONIGHT ACROSS MUCH OF THE AREA. A FEW STORMS WILL BE STRONG AND
GENERALLY CONFINED TO THE NORTHERN HALF OF ALABAMA. THESE STORMS
WILL HAVE THE POTENTIAL OF PRODUCING SOME HAIL AND GUSTY WINDS.
THE COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA OVERNIGHT AND EXIT
SOUTH ALABAMA LATE FRIDAY AFTERNOON.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE...3
BIRMINGHAM...2
MONTGOMERY...2
Thunderstorm Wind, Walker
- When
- June 13, 2:00 PM CST
- Where
- Walker County, Jasper
- Measured
- 55 kt (63 mph)
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.833, -87.283
Numerous trees and signs were blown down in and around Jasper. Many of the trees temporarily blocked roadways.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Pennsylvania, June 13, 2002$3.0 million · 4 events
- Flash Flooding and Hail in Texas, June 13, 2002$1.1 million · 1.75 in hail · 21 events
- Tornado and Hail in Texas, June 13, 20025 injured · $184,000 · F0 · 13 events
- Hail and Damaging Wind in Texas, June 13, 2002$175,000 · 1 in hail · 6 events
- Flash Flood and Damaging Winds in Virginia, June 13, 2002$122,000 · 7 events
- Flooding in Iowa, June 13 to 14, 2002$120,000 · 4 events
- Hail and Damaging Wind in North Carolina, June 13, 2002$75,000 · 1.75 in hail · 2 events
- Flood in West Virginia, June 13, 2002$50,000 · 1 event
- Damaging Wind in Wisconsin, June 13, 2002$45,000 · 55 kt wind · 1 event
- Flash Flood and Damaging Wind in Oklahoma, June 13, 2002$25,000 · 2 events
- Damaging Wind in Florida, June 13, 2002$20,000 · 1 event
- Flash Flood and Flooding in Ohio, June 13, 2002$10,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300603.